flourescent lighting?........

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

KaAl
Regular Member


Date Joined Sep 2007
Total Posts : 151
   Posted 1/13/2008 11:17 AM (GMT -7)   

Hey all, happy sunday!

 

Quick question:

For those of you that have sensitivity to flourescent  lighting, what exactly happens to your skin? Do you break out in a rash, or do you just get redness on your face? And also, how long does it last?

 

 

 


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 1/13/2008 1:41 PM (GMT -7)   
I get a mild red "look" to the skin on my neck!  It's weird.  No raised bumps or anything.  And within a few minutes of leaving the lights, I'm back to looking normal.  This doesn't happen every time I'm under them though.  Again, weird.  LOL.  For me, the worst part of being under fluorescents is the way they make me feel physically.  I get dizzy, tired, just feeling all over yucky.  It always goes away within minutes of me being free from them. 
 
Hope this helps!
 
Ginny
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

33 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, monopril, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 1/13/2008 2:50 PM (GMT -7)   
Like Ginny, those lights don't always bother me . . . but sometimes I can see a flicker and then I'm in big trouble because it makes me feel . . . um . . . very anxious . . . like I need to flee. It took me a long time to figure this out and at first I thought it was being in a busy place, like the mall . . . but I knew that wasn't right . . . it can also make me feel downright ill. I haven't noticed if my rash gets worse . . . I'll have to keep an eye on that . . . I tend to not notice my redness, but hubby catches it.

Blessings!

KaAl
Regular Member


Date Joined Sep 2007
Total Posts : 151
   Posted 1/13/2008 5:41 PM (GMT -7)   
Thanks ladies,

Ginny, like you I get redness that leaves once i'm away from the lights. Like last time I was at the eye doctor. I was under fluorescent lights and my face was cheeks felt like they were on fire. I looked in the mirror and I looked like a tomatoe!!! Once I left the bulding it was gone. Very weird!
Still not dx'd with lupus but I sure have some strange symptoms that apply!

later!

Audrey Ann
Veteran Member


Date Joined Jul 2005
Total Posts : 815
   Posted 1/13/2008 6:41 PM (GMT -7)   
Hello! I have similar reactions to flourescents. I get an all-over ill feeling and, like Rosie, the feeling that I want to flee. I used to think that maybe I had a problems with crowded places or something but I also had the same thing in my office at school. My office has this lighting and I brought in my own lamps to use instead.

Good luck, KaAL!
Prayers,
Audrey Ann
 
Lupus and RA and LOTS of Medications!
 


 


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 1/13/2008 6:44 PM (GMT -7)   
My malar rash gets worse on my face and I get really red blotchy patches all over my arms and neck or any skin that was exposed to the lights. Since these lights are in my rheumy's office I'm always nice and red and blotchy by the time he comes into the room :)

I also get the increased feelings of sickness and fatigue and if I'm in them too long, I can get a fever.
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



FW
Regular Member


Date Joined May 2007
Total Posts : 477
   Posted 1/13/2008 7:47 PM (GMT -7)   
Oh, I'm so glad to see this topic. I have been having so much trouble with lights, lately. Once I'm under the lights, I start feeling sick. I get very flushed and my "blood feels heavy". I know that sounds strange but I don't know how else to describe it. It gets harder and harder to hold my head up, I feel like I'm being pressed down. Also, my chest gets really tight and it's hard to take a deep breath. It takes a couple of hours once I leave wherever the lights are before I start feeling back to normal. I am starting to avoid places with flourescent lighting as I hate the feeling!
Take care,
Fran

Dx: Lupus, sjogren's, celiac, severe allergies.
Meds: Plaquenil, Imuran, Zyrtec, Prilosec, Nasacort, Prozac daily.
Meds: Epinephrine, Benadryl, Proventil, Xopenex, Tylenal (as needed).

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 9:50 AM (GMT -7)
There are a total of 2,733,000 posts in 301,075 threads.
View Active Threads


Who's Online
This forum has 151228 registered members. Please welcome our newest member, Acro1010.
332 Guest(s), 18 Registered Member(s) are currently online.  Details
JayMot, damo123, RDP74, tickbite666, dacarte3, Michael_T, AnxiousTexan, smlafleur, iho, NiceCupOfTea, Melg, Fairwind, SharonZ, Gbryan, Mustard Seed, Meshawmama, Annie88, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer